Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 13, 2006, 1:29 PM CST for Bay County, Gulf County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2006, 1:29 PM CST (19:29 UTC)
- Expired
- Jan 13, 2006, 2:00 PM CST
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Bay County, FL, Gulf County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 7:11 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 1:15 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 13, 1:15 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EST FRI JAN 13 2006
.SYNOPSIS...AS OF THIS WRITING OUR ENTIRE CWA IS UNDER TWO SEPARATE
TORNADO WATCHES. SOME DAMAGE REPORTS HAVE RECENTLY ARRIVED AT THIS
OFFICE FROM SOME OF THESE STORMS. THE SQUALL LINE AT 2 PM EXTENDED
FROM OUR NORTHWEST GEORGIA ZONES SOUTHWEST TO THE EASTERN FLORIDA
PANHANDLE. THE COLD FRONT WAS HANGING FARTHER BACK FORM AROUND
BIRMINGHAM SOUTHWEST TO PENSACOLA.
&&
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...SEVERE WEATHER
THREAT WILL END OVER OUR EASTERN ZONES THIS EVENING WITH THE PASSAGE
OF THE COLD FRONT. WILL TAPER POPS BASED ON RADAR COVERAGE AT ZONE
RELEASE. MOST LIKELY WE BE ABLE TO DROP POPS WESTERN ZONES AND TAPER
EASTERN ZONES FROM CHANCE TO LIKELY. SOME LOW CLOUDS MAY LINGER
SATURDAY MORNING FROM THE WRAP AROUND MOISTURE. OTHERWISE SKIES WILL
BECOME SUNNY BUT WITH THE STRONG COLD AIR ADVECTION...AFTERNOON
TEMPS WILL ONLY REACH THE 50S. WITH THE TIGHT PRESSURE GRADIENT...
WINDS ARE EXPECTED TO BE IN THE 15 TO 25 MPH RANGE FROM THE
NORTHWEST WHICH WOULD NECESSITATE A LAKE WIND ADVISORY. AS THE
GRADIENT RELAXES SATURDAY NIGHT...THE TEMPS WILL DROP RAPIDLY AFTER
SUNSET WITH SUB-FREEZING TEMPS AT MOST INLAND LOCATIONS BY DAYBREAK
SUNDAY.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...WEATHER WILL BE QUIET
THROUGH MONDAY WITH JUST A GRADUAL WARM UP. THE NEXT LOW PRESSURE
SYSTEM APPROACHES ON TUESDAY WITH A STRONG COLD FRONT PUSHING
THROUGH THE LOCAL REGION TUESDAY NIGHT INTO WEDNESDAY. COULD SEE
ANOTHER SEVERE WEATHER THREAT FOR THIS AREA AND HAVE GONE WITH HIGH
END CHANCE POPS ON TUES DUE TO REASONABLE AMOUNT OF CERTAINTY WITH
TIMING. COOLER AND MUCH DRIER AIRMASS MOVES IN FOR THURSDAY AND
FRIDAY AS SURFACE HIGH PRESSURE SETTLES OVER THE SOUTHEAST.
&&
.MARINE...ADVISORY CRITERIA WILL BE MET THIS EVENING AND CONTINUE
THROUGH SATURDAY NIGHT. WINDS AND SEAS DIMINISH ON SUNDAY AS HIGH
PRESSURE BUILDS OVER THE WATERS. WINDS WILL BE RATHER LIGHT TO START
OFF THE WEEK BEFORE THE NEXT SYSTEM MOVES TOWARDS THE AREA ON
TUESDAY.
&&
.AVIATION...BKN TO OVC MVFR CIGS FOR MOST OF THE CWA. THE LINE OF
TSRA WILL CONTINUE TO MOVE EWD ACROSS CWA THROUGH THIS AFTERNOON. WX
SHOULD END IN MOST AREAS AROUND 00Z TONIGHT...AND CIGS WILL SCATTER
OUT AND BECOME VFR BY 12Z SATURDAY.
&&
.FIRE WEATHER...WILL ISSUE A RED FLAG WARNING FOR ALL OF OUR FLORIDA
ZONES TOMORROW AFTERNOON DUE TO LONG DURATIONS OF LOW RH AS WELL AS
20 FOOT WINDS ABOVE 15 MPH. A FIRE WEATHER WATCH IS IN EFFECT FOR
ALL FLORIDA ZONES ON SUNDAY DUE TO POSSIBLE LONG DURATIONS OF LOW
RH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 41 57 29 62/ 30 00 00 00
PANAMA CITY 42 57 35 62/ 10 00 00 00
DOTHAN 38 53 33 59/ 10 00 00 00
ALBANY 41 52 29 61/ 30 00 00 00
VALDOSTA 41 52 29 62/ 40 00 00 00
CROSS CITY 44 57 28 63/ 60 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SCA ALL LEGS TONIGHT.
RED FLAG WARNING ALL ZONES SATURDAY DUE TO LONG DURATIONS OF
LOW RH AS WELL AS 20 FOOT WINDS ABOVE 15 MPH.
A FIRE WEATHER WATCH IS IN EFFECT FOR ALL ZONES ON SUNDAY DUE
TO POSSIBLE LONG DURATIONS OF LOW RH.
&&
PUBLIC/MARINE...BARRY
AVIATION/FIRE WX...MCT/HICKSHazardous weather outlook, Jan 13, 8:45 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EST FRI JAN 13 2006 ...SIGNIFICANT SEVERE WEATHER POTENTIAL ACROSS THE AREA TODAY... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 945 AM EST FRI JAN 13 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND THIS EVENING. THE STORM PREDICTION CENTER HAS PUT MUCH OF THE REGION IN A SLIGHT TO MODERATE RISK AREA FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE FROM AROUND NOON...THIS AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY...BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS WILL BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. RESIDENTS ACROSS THE REGION SHOULD MONITOR THE WEATHER TODAY. THE FRONT AND ASSOCIATED CONVECTION WILL MOVE EAST TONIGHT. THEN HIGH PRESSURE WILL BUILD IN WITH GUSTY WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY ON SATURDAY AND COMBINED WITH COOLER TEMPERATURES...WILL LIKELY PRODUCE WIND CHILLS OF 25 DEGREES OR LOWER SATURDAY NIGHT. WINDS WILL DIMINISH BY SUNDAY MORNING AND TEMPERATURES WILL ALSO BEGIN TO WARM. ANOTHER SYSTEM IS EXPECTED TO MAKE ITS WAY INTO THE AREA ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. .RIP CURRENTS... THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
In the hours before
Special weather statement, Jan 13, 12:24 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 124 PM EST FRI JAN 13 2006 TORNADO WATCH 18 REMAINS VALID UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING AREAS IN FLORIDA THIS WATCH INCLUDES 10 COUNTIES IN NORTHWEST FLORIDA DIXIE FRANKLIN GADSDEN JEFFERSON LAFAYETTE LEON LIBERTY MADISON TAYLOR WAKULLA IN GEORGIA THIS WATCH INCLUDES 26 COUNTIES IN SOUTH CENTRAL GEORGIA BEN HILL BERRIEN BROOKS COLQUITT COOK IRWIN LANIER LOWNDES THOMAS TIFT TURNER WORTH IN SOUTHWEST GEORGIA BAKER CALHOUN CLAY DECATUR DOUGHERTY EARLY GRADY LEE MILLER MITCHELL QUITMAN RANDOLPH SEMINOLE TERRELL TORNADO WATCH 18 REMAINS VALID UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING AREAS THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST /2 PM CST/ THIS AFTERNOON FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST ALABAMA COFFEE DALE GENEVA HENRY HOUSTON IN FLORIDA THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST FLORIDA TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST THIS AFTERNOON FOR THE FOLLOWING AREAS THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM BAY CALHOUN GULF HOLMES JACKSON WALTON WASHINGTON TORNADO WATCH 17 REMAINS VALID UNTIL 3 PM EST THIS AFTERNOON FOR THE FOLLOWING AREAS THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM BARRY
Special weather statement, Jan 13, 12:27 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 127 PM EST FRI JAN 13 2006 ALZ067-131930- HENRY- 127 PM EST FRI JAN 13 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY... AT 1223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HEADLAND...MOVING EAST AT 55 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 12-WATSON
Special weather statement, Jan 13, 12:29 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 129 PM EST FRI JAN 13 2006 FLZ008>012-131930- BAY-COASTAL WALTON-HOLMES-JACKSON-WASHINGTON- 129 PM EST FRI JAN 13 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...HOLMES... JACKSON...WALTON AND WASHINGTON COUNTIES... AT 125 PM EST(1225 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...MOVING EAST AT 50 MPH ACROSS THE AREA. THE STORMS WILL BE OVER THE AREA THE NEXT 1 TO 2 HOURS. THE STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 50 MPH... TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SMALL HAIL WILL ALSO BE POSSIBLE. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 7-TREXLER
Local storm report, Jan 13, 12:56 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG ENTERPRISE 31.31N 85.85W
01/13/2006 COFFEE AL EMERGENCY MNGR
TREES DOWN.
&&Special weather statement, Jan 13, 1:12 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 212 PM EST FRI JAN 13 2006 FLZ011>014-GAZ155-132015- BAY-CALHOUN-GULF-JACKSON-SEMINOLE- 212 PM EST FRI JAN 13 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...CALHOUN... GULF...JACKSON AND SEMINOLE COUNTIES... AT 207 PM EST(107 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...MOVING EAST AT 50 MPH ACROSS THE EASTERN FLORIDA PANHANDLE. THE STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE TORNADO WATCH HAS ENDED AT 2 PM CST...BUT AN ISOLATED TORNADO MAY STILL BE POSSIBLE WITH A SEVERE STORM. 7-TREXLER
Local storm report, Jan 13, 1:25 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG ENTERPRISE 31.31N 85.85W
01/13/2006 COFFEE AL EMERGENCY MNGR
TREES DOWN.
0125 PM TSTM WND DMG LEVEL PLAINS 31.30N 85.78W
01/13/2006 DALE AL LAW ENFORCEMENT
WIND DAMAGE TO CHICKEN HOUSE. POWER LINES DOWN ON STATE
HWY 84.
0155 PM TSTM WND DMG TUMBLETON 31.41N 85.26W
01/13/2006 HENRY AL LAW ENFORCEMENT
DAMAGE TO A BARN. TREES AND POWER LINES DOWN.
0210 PM TSTM WND DMG 8 S FORT GAINES 31.49N 85.05W
01/13/2006 EARLY GA LAW ENFORCEMENT
TREE DAMAGED A CAR ON THE COUNTY LINE.
0210 PM TSTM WND DMG 9 NW BLAKELY 31.47N 85.04W
01/13/2006 EARLY GA LAW ENFORCEMENT
TREE DAMAGED A CAR ON THE COUNTY LINE.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:15 PM CST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 12 hr |
| Jan 13, 11:39 AM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 13, 1:58 PM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 13, 12:47 PM CST | Severe Thunderstorm Warning | TAE | Clay, Early | 28 min |
| Jan 13, 1:03 PM CST | Severe Thunderstorm Warning | TAE | Calhoun, Randolph | 27 min |
| Jan 13, 1:39 PM CST | Severe Thunderstorm Warning | TAE | Terrell | 36 min |
| Jan 13, 2:05 PM CST | Severe Thunderstorm Warning | TAE | Baker, Miller, Mitchell | 25 min |
| Jan 13, 2:35 PM CST | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 25 min |
| Jan 13, 2:58 PM CST | Tornado Warning | TAE | Colquitt | 32 min |
| Jan 13, 3:22 PM CST | Tornado Warning | TAE | Colquitt | 23 min |
| Jan 13, 3:31 PM CST | Tornado Warning | TAE | Colquitt, Cook, Tift | 29 min |
| Jan 13, 11:25 AM CST | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 50 min |
| Jan 13, 12:03 PM CST | Severe Thunderstorm Warning | TAE | Dale | 27 min |
| Jan 13, 12:40 PM CST | Severe Thunderstorm Warning | TAE | Henry | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.